Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 11, 2021, 3:35 PM EDT for Telfair County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2021, 3:35 PM EDT (19:35 UTC)
- Expired
- Jun 11, 2021, 4:00 PM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Telfair County, GA
The radar
The Robins AFB radar (KJGX), 101 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1143 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
874
WWUS82 KFFC 111935
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
335 PM EDT Fri Jun 11 2021
GAZ110-112000-
Telfair GA-
335 PM EDT Fri Jun 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TELFAIR COUNTY UNTIL
400 PM EDT...
At 335 PM EDT...a strong thunderstorm was near Workmore, or 12 miles
south of McRae...moving east at 20 mph.
HAZARD...Winds up to 40 mph and frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder...you are close
enough to be struck by lightning.
Some locations in the path of this storm include
Lumber City, Towns and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
LAT...LON 3187 8306 3198 8289 3201 8275 3200 8272
3196 8269 3192 8265 3192 8268 3191 8268
3190 8269 3190 8270 3186 8276 3186 8278
3185 8279 3183 8279
TIME...MOT...LOC 1935Z 262DEG 19KT 3189 8294
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 11, 2:22 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 11, 2:22 PM EDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 222 PM EDT Fri Jun 11 2021 .UPDATE... 18z Aviation update below. Baker && .PREV DISCUSSION... /Issued 1051 AM EDT Fri Jun 11 2021/ UPDATE... Have had some scattered showers and isolated thunder this morning mainly across central GA and otherwise very isolated showers farther north. Expecting coverage to increase with some daytime heating in conjunction with upper PVA along southern extent of persistent upper low. Given marginal progged instability expected this afternoon in a weakly sheared env, should be general thunder intensity but cannot rule out an isolated strong to severe. Fcst largely on track with only minor adjustments made to near term trend of temps/dewpts per recent obs. Previous discussion follows... Baker PREV DISCUSSION... /Issued 734 AM EDT Fri Jun 11 2021/ Morning Area Forecast Discussion for June 11... SHORT TERM /Today through Saturday/... Current mosaic radar loop shows some isolated showers remaining across the region from yesterdays convective activity. Looking at the over all picture, the Bermuda ridge has moved a bit further south with its axis now over Central FL. This will allow some deeper moisture to push further south across the state today increasing precip chances across the entire area. The upper-level trough is currently centered over AL and is expected to pivot through the region becoming centered along the eastern seaboard Sat morning. With PWATs over 1.75 inches across the state today, the environment will still be prone to numerous showers and thunderstorms at any given time across the region. Thunderstorm potential will continue to be mainly diurnally driven. High temps Today and Saturday expected in the 80s to near 90 with lows tonight in the upper 60s to near 70. 01 LONG TERM /Saturday Night through Thursday/... The good news in the long term for those who are tired of the consistent daily rainfall is that overall daily chances and coverage of showers and thunderstorms should begin to substantially decrease as we go into next week. Along with this should be a decrease in the humidity - it will be around, this is still Georgia in June - but perhaps you won't be able to cut the air with a knife when you walk outdoors any longer. The continental overview starting on Sunday finds the meandering upper level low that has been one big source of our daily showers and storms finally beginning to clear the area thanks in part to a building ridge out west and a trough digging over the northeast CONUS that is going to slowly pick it up and pull it away. While gulf like moisture will remain for a time given the depth of the airmass over the eastern US, winds over all but far central GA should shift to be more northerly with the passing of this feature with a weak NW flow aloft. This should provide for some relief from the humidity, though with less cloud cover from rainfall and less moisture in the air, expect temperatures to soar into the low to mid 90s across the CWA Monday and Tuesday. Diurnal showers and thunderstorms will still be possible each day, especially in central Georgia, though coverage should be much lower than what has been seen this past week. Two features will play an important role in what occurs starting Wednesday and into the rest of the longterm and there is pretty good consensus across guidance on how these features will interact for this time scale. The first is a strong shortwave located on Sunday over the ND/Canada border, which will help trigger deep convection that will pump up the ridge between it and the northeastern trough via latent heating to the point of breaking anticyclonicly along the cyclonic shear side of the jet. The second is a large ridge that will begin to build in over the western CONUS in advance of a deep trough off the west coast that will break anticyclonicly along the anticyclonic shear side of the jet. This represents a fair amount of momentum transfer out of the polar jet next week which will slow the progression of longwaves within it. The end result may be more time spent under a trough here by the end of next week. Alongside all this, the wave break to the north will help push a potent TPV into the trough over the northeast US causing the trough to dig into the eastern CONUS along the eastern shore. With this comes a potent sfc low that helps drive a cold front into the eastern US that should make it all the way into Georgia by Wednesday. The airmass itself will likely be heavily modified by this time, so despite its arctic origin, expect temperatures to still be warm. What is more exciting is the potential to drive the gulf moisture out of the CWA (though whether it makes it all the way past our southern tier counties in central Georgia remains to be seen). This would bring some significant relief from humidity with Tds potentially in the 50s across a large portion of the area for at least a few days as that trough moves out and a brief ridge builds in the east US. Additionally, locations behind the front can likely expect little in the way of rainfall. The last thing to consider by the end of the longterm - guidance is consistent in showing a tropical low within the western GoM by the end of the week next week. At that point is where any confidence ends. How the system develops, where exactly it moves beyond there, whether it can even develop into a tropical system...all of this continues to exhibit tremendous run to run variability. It is still way too early to begin discussing whether or not this system will have any impacts on our area, despite any given model run. The best advice is to continue to monitor the forecast going forward. Lusk && .AVIATION... 18Z Update... Some lingering high end MVFR to low end VFR stratocu at 2500-3500 ft this afternoon with scattered showers and thunderstorms with greatest chance generally now through 00z. Any TSRA could have VRB gusts or 3-4SM vsbys. Some lingering showers or isolated storms could persist this evening or overnight. MVFR cigs should return after about 08z tonight for most sites. Showers and thunderstorm chances pick up again tomorrow but should be overall a bit less coverage. Winds mainly out of SW to west 8-10 kts this afternoon, decreasing some overnight then NW 6-9 kts for Saturday. //ATL Confidence...18Z Update... Medium on overnight precip coverage/potential. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 86 70 89 68 / 70 50 60 30 Atlanta 84 71 88 70 / 70 50 40 20 Blairsville 79 66 83 63 / 70 50 40 30 Cartersville 84 69 88 68 / 70 50 30 10 Columbus 86 71 89 71 / 70 50 50 20 Gainesville 85 70 87 68 / 70 50 40 30 Macon 89 70 92 69 / 70 40 50 30 Rome 86 70 90 70 / 70 50 30 10 Peachtree City 84 69 88 68 / 70 50 40 20 Vidalia 90 73 89 72 / 60 40 60 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01/Baker LONG TERM....Lusk AVIATION...Baker
Hazardous weather outlook, Jun 11, 11:55 AM EDT, 3 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1155 AM EDT Fri Jun 11 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1155 AM EDT Fri Jun 11 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms will be possible across North and Central Georgia today into tonight. Widespread severe weather is not expected, but an isolated strong to severe storm could occur. The primary threats will be heavy rain, frequent lightning, and a few strong winds gusts in any stronger storms that occur. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... There will be a chance of thunderstorms across north and central Georgia Saturday and Sunday, then mainly confined to parts of central Georgia Monday through Wednesday. The greatest chance will be during the afternoon and evening hours. A few stronger thunderstorms cannot be ruled out on any of these days, however no organized or widespread severe weather is expected. The primary threat from any thunderstorms will be frequent lightning, gusty winds and brief heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jun 11, 2:41 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
241 PM EDT Fri Jun 11 2021
GAZ053-054-111915-
Fayette GA-Coweta GA-
241 PM EDT Fri Jun 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FAYETTE AND COWETA
COUNTIES UNTIL 315 PM EDT...
At 240 PM EDT...a strong thunderstorm was centered near Newnan
...moving east at 25 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Newnan, Peachtree City, Tyrone, Palmetto, Senoia, Moreland,
Sharpsburg, Turin, East Newnan, Cannongate, Thomas Crossroads and
Madras.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3351 8464 3351 8462 3350 8461 3351 8460
3340 8450 3324 8455 3326 8482 3346 8486
TIME...MOT...LOC 1840Z 258DEG 21KT 3335 8481
WIND...50MPHSpecial weather statement, Jun 11, 3:08 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
308 PM EDT Fri Jun 11 2021
GAZ054-055-057-111930-
Fayette GA-Clayton GA-Henry GA-
308 PM EDT Fri Jun 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE...CLAYTON AND
SOUTHWESTERN HENRY COUNTIES UNTIL 330 PM EDT...
At 306 PM EDT...the leading edge of a strong thunderstorm was near
Peachtree City, or 5 miles west of Fayetteville...moving east at 30
mph.
HAZARD...Winds up to 40 mph and frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder...you are close
enough to be struck by lightning.
Some locations in the path of this storm include
Fayetteville, Jonesboro, Riverdale, Hampton, Tyrone, Lovejoy,
Woolsey, Starrs Mill, Inman, Bonanza, Atlanta Motor Speedway, Jw
Smith Reservoir, Sandy Creek, Lake Horton and Irondale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
LAT...LON 3357 8435 3344 8424 3335 8428 3335 8438
3334 8438 3334 8439 3332 8439 3332 8452
3340 8450 3351 8460
TIME...MOT...LOC 1906Z 260DEG 25KT 3341 8455
WIND...40MPHSpecial weather statement, Jun 11, 3:15 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
315 PM EDT Fri Jun 11 2021
GAZ074-084-111945-
Wilkinson GA-Washington GA-
315 PM EDT Fri Jun 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WILKINSON AND
SOUTHWESTERN WASHINGTON COUNTIES UNTIL 345 PM EDT...
At 315 PM EDT...a strong thunderstorm was centered near Oconee, or
10 miles east of Irwinton...moving east at 30 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Tennille and Oconee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3279 8278 3280 8280 3281 8280 3279 8287
3280 8303 3287 8306 3294 8280 3287 8275
TIME...MOT...LOC 1915Z 268DEG 26KT 3284 8300
WIND...50MPHSpecial weather statement, Jun 11, 3:35 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
335 PM EDT Fri Jun 11 2021
GAZ110-112000-
Telfair GA-
335 PM EDT Fri Jun 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TELFAIR COUNTY UNTIL
400 PM EDT...
At 335 PM EDT...a strong thunderstorm was near Workmore, or 12 miles
south of McRae...moving east at 20 mph.
HAZARD...Winds up to 40 mph and frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder...you are close
enough to be struck by lightning.
Some locations in the path of this storm include
Lumber City, Towns and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
LAT...LON 3187 8306 3198 8289 3201 8275 3200 8272
3196 8269 3192 8265 3192 8268 3191 8268
3190 8269 3190 8270 3186 8276 3186 8278
3185 8279 3183 8279
TIME...MOT...LOC 1935Z 262DEG 19KT 3189 8294
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:41 PM EDT | Special Weather Statement | FFC | Coweta | 34 min |
| Jun 11, 3:08 PM EDT | Special Weather Statement | FFC | Clayton, Fayette | 22 min |
| Jun 11, 3:15 PM EDT | Special Weather Statement | FFC | Washington | 30 min |
| Jun 11, 4:15 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 30 min |
| Jun 11, 4:41 PM EDT | Special Weather Statement | FFC | Toombs | 19 min |
| Jun 11, 4:42 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Muscogee | 33 min |
| Jun 11, 4:48 PM EDT | Special Weather Statement | FFC | Stewart | 27 min |
| Jun 11, 5:04 PM EDT | Special Weather Statement | FFC | Putnam | 26 min |
| Jun 11, 5:09 PM EDT | Special Weather Statement | FFC | Marion, Webster | 36 min |
| Jun 11, 5:11 PM EDT | Special Weather Statement | FFC | Houston | 34 min |
| Jun 11, 5:19 PM EDT | Special Weather Statement | FFC | Baldwin | 26 min |
| Jun 11, 5:32 PM EDT | Special Weather Statement | FFC | Wilkinson | 28 min |
| Jun 11, 5:40 PM EDT | Special Weather Statement | FFC | Washington | 35 min |
| Jun 11, 5:51 PM EDT | Special Weather Statement | FFC | Wilkinson | 24 min |
| Jun 11, 6:03 PM EDT | Special Weather Statement | FFC | Johnson | 27 min |
| Jun 11, 6:15 PM EDT | Special Weather Statement | FFC | Laurens | 30 min |
| Jun 11, 6:39 PM EDT | Special Weather Statement | FFC | Johnson | 36 min |
| Jun 11, 7:07 PM EDT | Special Weather Statement | FFC | Emanuel | 23 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.